The Rollercoaster ride called Menopause!

by Maureen
(Bremerton, WA)

My name is Maureen and I just turned 50 in August. In 1997, I have a hysterectomy that removed all but my left ovary. I sailed along until 2003 when peri-menopause symptoms started to rear their ugly heads. I waited until 2004 to start taking estrogen, which helped with the hot flashes.

I stayed on that until my emotional symptoms were getting the better of me. I then went to a Gynecologist that put me on Estrogel and Progesterone that was made at a compound pharmacy. That went well for a while. I felt good, lost some weight etc. Then I started feeling not quite myself and the Doctor added testosterone after taking my levels. I was doing okay for a while and after a visit with the Doctor that left me shaking my head, I decide to change Doctors. She put me on an Estrogen patch and without progesterone (one of many doctors that don't think we need it) and I was good for a time.

Then, slowly, I felt like I was losing my mind. I would cry constantly, I was paranoid, angry for no emotions were out of control! After doing some research, because my Doc couldn't seem to find anything wrong, I took off my Estrogen patch and I was back to normal in a matter of days! Since then, and that was about 2 years ago, I have not been on any hormones except the occasional bit of Progesterone that I got from the health food store; Emerita Pro-gest. I use it from time to time when I feel those old PMS/PMDD symptoms come around.

So here is my question:When I use the cream I get bloated and start to break out. Is this normal and if so, how long should it last? I usually stop taking it because of those symptoms. I will add that I used to go to a clinic many years ago, and get progesterone shots that were made from Yams. Thank you!

Comments for The Rollercoaster ride called Menopause!

Click here to add your own comments

Nov 03, 2011
The Rollercoaster ride called Menopause!
by: Wray

Hi Maureen It is a roller coaster for many, but needn't be! I don't believe any of us needs extra oestrogen, see our page on HRT for the reasons I hold. We certainly should never be given testosterone either, it increases the risks of heart disease, cancer and visceral fat forming, see here, here, here, here, here here, here, here, here and here. All your symptoms indicate excess oestrogen. This would lead to the Oestrogen Dominance symptoms you had when using progesterone. I've found 100-200mg/day or more is needed, you were probably only using 20-40mg/day. This exacerbates any adverse oestrogen symptoms. We do have more info on our Menopause page. It really is essential to use enough progesterone, in fact if the amount is high enough, oestrogen dominance rarely occurs, see here. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...